Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 98, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 13, 2008, 10:04 AM CDT for Greene County, Missouri. It was in force for 8 hr. 38 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 10:04 AM CDT (15:04 UTC)
- Expired
- Jun 13, 2008, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Greene County, MO
The radar
The Springfield radar (KSGF), 9 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 10:47 AM CDT | FLASH FLOOD | Republic, MO | NUMEROUS REPORTS OF FLOODED STREETS IN REPUBLIC |
| Jun 13, 10:47 AM CDT | FLASH FLOOD | Springfield, MO | EMERGENCY MANAGER REPORTING NUMEROUS STREETS IN SPRINGFIELD FLOODED DUE TO HEAVY RAINFALL |
| Jun 13, 10:47 AM CDT | HEAVY RAIN 2.1 | 1 W Republic, MO | HEAVY RAIN MEASURED FROM 715 AM TO 1045 AM. MOST FELL FROM 1000 AM TO 1045 AM. |
| Jun 13, 11:00 AM CDT | FLASH FLOOD | 4 Nnw Nixa, MO | NICHOLAS RD SOUTH OF HIGHWAY AA CLOSED DUE TO FLOODING. TIME ESTIMATED |
| Jun 13, 11:00 AM CDT | FLASH FLOOD | 5 Nnw Nixa, MO | NICHOLAS ROAD NORTH OF HIGHWAY AA CLOSED DUE TO FLOODING. TIME ESTIMATED. |
| Jun 13, 11:02 AM CDT | FLASH FLOOD | Springfield, MO | A FOOT OF WATER IN THE BATTLEFIELD MALL PARKING LOT. SEVERAL STALLED CARS IN LOT WITH WATER UP TO DOORS. |
| Jun 13, 11:15 AM CDT | FLASH FLOOD | Springfield, MO | FASSNIGHT CREEK OUT OF ITS BANKS AT 300 BLOCK OF WEST BENNETT ST THREATENING NEARBY HOUSES |
| Jun 13, 12:30 PM CDT | FLASH FLOOD | Springfield, MO | VAN STALLED WHILE ATTEMPING TO CROSS FLOODED ROADWAY AT WEST CATALPA STREET NEAR DOUGLAS AVENUE |
| Jun 13, 1:00 PM CDT | FLASH FLOOD | Springfield, MO | GRANT STREET NEAR PARKVIEW HIGH SCHOOL CLOSED DUE TO FLOODING |
| Jun 13, 1:11 PM CDT | HEAVY RAIN 3.3 | Springfield, MO | MEASURED AT 12PM ON THE SOUTHWEST SIDE OF TOWN. |
| Jun 13, 1:11 PM CDT | HEAVY RAIN 4.04 | Springfield, MO | MEASURED IN SOUTHERN PART OF TOWN. |
| Jun 13, 1:13 PM CDT | HEAVY RAIN 3.12 | Springfield, MO | SINCE 7 AM. |
| Jun 13, 1:47 PM CDT | FLASH FLOOD | Springfield, MO | 2-3 FEET OF WATER OVER INTERSECTION OF ST LOUIS AND GLENSTONE. 2 FEET OF WATER REPORTED OVER INTERSECTION OF WELLER AND ST LOUIS IN CITY OF SPRINGFIELD |
| Jun 13, 2:14 PM CDT | FLASH FLOOD | 1 Wsw Strafford, MO | HIGHWAY 125 AND ROUTE OO CLOSED DUE TO WATER CROSSING ROAD |
| Jun 13, 2:14 PM CDT | FLASH FLOOD | 2 W Fair Grove, MO | HIGHWAY 125 AND ROUTE CC CLOSED DUE TO WATER CROSSING THE ROADWAY |
| Jun 13, 2:14 PM CDT | FLASH FLOOD | 3 E Willard, MO | ROUTE O CLOSED TO WATER RUNNING OVER ROAD |
| Jun 13, 2:14 PM CDT | FLASH FLOOD | 3 Sse Fair Grove, MO | HIGHWAY 125 AND ROUTE A CLOSED DUE TO WATER RUNNING OVER THE ROAD. |
| Jun 13, 2:14 PM CDT | FLASH FLOOD | 5 Sse Pleasant Hope, MO | HIGHWAY 13 TO HIGHWAY 125 ON ROUTE CC CLOSED DUE TO WATER CROSSING ROAD |
| Jun 13, 2:20 PM CDT | FLASH FLOOD | 1 Sw Springfield, MO | FLASH FLOODING WITH 1.15 INCHES OF RAIN MEASURED IN 45 MINUTES...AS WELL AS 0.25 INCH HAIL. |
| Jun 13, 2:29 PM CDT | FLASH FLOOD | Springfield, MO | 2 HOMES FLOODED NEAR WEST BYPASS AND GRAND STREET |
| Jun 13, 2:35 PM CDT | FLASH FLOOD | Springfield, MO | BETWEEN 6 AND 10 INCHES OF WATER AT THE INTERSECTION OF SUNSHINE AND SCENIC |
| Jun 13, 2:37 PM CDT | FLASH FLOOD | Springfield, MO | 1 FOOT OF WATER COVERING ROADWAY AT KANSAS EXPRESSWAY AND SUNSHINE. 2 STALLED VEHICLES NEAR THE INTERSECTION. |
| Jun 13, 2:43 PM CDT | FLASH FLOOD | Fair Grove, MO | CC HIGHWAY BETWEEN US 65 IN FAIR GROVE WEST TO MISSOURI 12 CLOSED |
| Jun 13, 3:00 PM CDT | FLASH FLOOD | Springfield, MO | KANSAS EXPRESSWAY BETWEEN WALNUT LAWN AND BATTLEFIELD 6 TO 8 INCHES OF WATER COVERING THE ROAD |
| Jun 13, 3:02 PM CDT | FLASH FLOOD | 1 S Springfield, MO | 3 FEET OF WATER RUNNING OVER THE INTERSECTION OF SUNSET AND NATIONAL IN SPRINGFIELD. |
| Jun 13, 3:11 PM CDT | FLASH FLOOD | Springfield, MO | WATER RESCUES NEAR BELLVIEW AND ROCKHURST...FARM ROAD 148 AND 150 IN THE BROOKLINE AREA...S CAMPBELL AND PARKVIEW. |
| Jun 13, 3:31 PM CDT | FLASH FLOOD | Springfield, MO | ABOUT A DOZEN WATER RESCUES ONGOING AT THIS TIME ACROSS GREENE COUNTY |
| Jun 13, 3:43 PM CDT | FLASH FLOOD | Springfield, MO | MAJOR INTERSECTIONS FLOODED AT CHESTNUT EXPRESSWAY AND NATIONAL...CAMPBELL AVENUE AT MEADOWMERE STREET AND GLENSTONE AVENUE AT COMMERCIAL STREET. NUMEROUS OTHER STREETS REMAIN FLOODED ACROSS SPRINGFIELD. |
| Jun 13, 4:08 PM CDT | HEAVY RAIN 5.09 | Republic, MO | |
| Jun 13, 4:10 PM CDT | HEAVY RAIN 5.25 | 2 Sw Springfield, MO | RAINFALL SINCE MIDNIGHT |
| Jun 13, 4:11 PM CDT | HEAVY RAIN 5.6 | Republic, MO | RAINFALL SINCE MIDNIGHT |
| Jun 13, 4:20 PM CDT | HEAVY RAIN 6.67 | 3 Ssw Springfield, MO | REPORT RELAYED FROM KSPR. |
| Jun 13, 4:34 PM CDT | FLASH FLOOD | Springfield, MO | 33 WATER RESCUES SO FAR ACROSS SPRINGFIELD |
| Jun 13, 4:36 PM CDT | HEAVY RAIN 6.67 | Springfield, MO | AT KANSAS EXPRESSWAY AND JAMES RIVER EXPRESSWAY |
| Jun 13, 4:51 PM CDT | FLASH FLOOD | Springfield, MO | FR140 AND HAZELGREEN RD ON THE WEST SIDE OF SPRINGFIELD FLOODED. 6 TO 12 INCHES OF WATER FLOWING OVER THE ROAD. |
| Jun 13, 5:14 PM CDT | HEAVY RAIN 4.8 | Battlefield, MO | |
| Jun 13, 5:32 PM CDT | FLASH FLOOD | Springfield, MO | WATER RESCUE IN PROGESS OF 3 TEENS NEAR HORTON SMITH GOLF COURSE. |
| Jun 13, 6:07 PM CDT | FLOOD | Springfield, MO | HOUSE FLOODED AND WATER RESCUE IN PROGRESS NEAR FARM ROAD 144 AND FARM ROAD 193 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 27 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1736 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 131507
FFWSGF
MOC077-131800-
/O.NEW.KSGF.FF.W.0098.080613T1504Z-080613T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 AM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 PM CDT.
* AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS PRODUCING RAINFALL RATES OF TWO INCHES PER
HOUR MOVING ACROSS THE WARNED AREA. A QUICK ONE INCH OF RAINFALL
WILL OCCUR ACROSS THE SPRINGFIELD AREA THROUGH 11 AM WHICH WILL
CAUSE FLASH FLOODING IN THE TYPICAL FLOOD PRONE AREAS OF
SPRINGFIELD.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
THE IS AN UPGRADE FROM THE FLOOD ADVISORY ALREADY IN EFFECT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3710 9361 3742 9363 3742 9307 3727 9308
3727 9306 3709 9307
$$
JLT7 follow-up statements
000
WGUS73 KSGF 131631
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1128 AM CDT FRI JUN 13 2008
MOC077-131800-
/O.CON.KSGF.FF.W.0098.000000T0000Z-080613T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
1128 AM CDT FRI JUN 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
GREENE COUNTY...
AT 1123 AM CDT...THE PUBLIC REPORTED THAT EXCESSIVE RAINFALL WAS
PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. SEVERAL REPORTS OF
FLOOD ROADWAYS ACROSS THE SPRINGFIELD AREA HAVE BEEN OBSERVED AS
NEARLY TWO INCHES OF RAIN HAS FALLEN SINCE THIS MORNING. ADDITIONAL
THUNDERSTORMS MOVING ACROSS GREENE COUNTY WILL LIKELY ENHANCE THE
FLOODING POTENTIAL THIS AFTERNOON. THEREFORE...IF CONDITIONS WARRANT
THE FLASH FLOOD WARING WILL BE EXTENDED THIS AFTERNOON.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
LAT...LON 3710 9361 3742 9363 3742 9307 3727 9308
3727 9306 3709 9307
TIME...MOT...LOC 1628Z 180DEG 0KT 3726 9325
$$
JLT000
WGUS53 KSGF 131749
FFWSGF
MOC077-132300-
/O.EXT.KSGF.FF.W.0098.000000T0000Z-080613T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 600 PM CDT.
* AT 1240 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. SCATTERED THUNDERSTORMS CONTINUED TO FORM ACROSS SOUTHEAST
KANSAS...AND FAR SOUTHWEST MISSOURI AND MOVE ACROSS THE WARNED
AREA. RAINFALL AMOUNTS SINCE THIS MORNING HAVE AVERAGED BETWEEN
1.50 TO 3.25 INCHES AROUND THE SPRINGFIELD AREA. AN ADDITIONAL ONE
TO TWO INCHES WILL LIKELY FALL BEFORE THIS EVENING...WITH RAINFALL
RATES APPROACHING TWO INCHES PER HOUR DURING THE AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
LAT...LON 3710 9361 3742 9363 3742 9307 3727 9308
3727 9306 3709 9307
$$
JLT000
WGUS73 KSGF 131837
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
134 PM CDT FRI JUN 13 2008
MOC077-132300-
/O.CON.KSGF.FF.W.0098.000000T0000Z-080613T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
134 PM CDT FRI JUN 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
GREENE COUNTY...
AT 129 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. RAINFALL TOTALS SINCE THIS MORNING HAS RANGED FROM TWO...TO
LOCALLY FOUR INCHES ACROSS GREENE COUNTY. AREA STREAMS AND CREEKS
HAVE RISEN 5 TO 10 FEET SINCE THIS MORNING AND WILL LIKELY CAUSE
NUMEROUS LOW WATER CROSSINGS TO REMAIN IMPASSABLE THROUGH THE
AFTERNOON. MORE THUNDERSTORMS DEVELOPING ACROSS NORTHEAST OKLAHOMA
WILL LIKELY MOVE ACROSS THE WARNED AREA THROUGH THE AFTERNOON AND
PROVIDE AN ADDITIONAL ONE TO TWO INCHES ON TOP OF THE RAINFALL
AMOUNTS THIS MORNING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
LAT...LON 3710 9361 3742 9363 3742 9307 3727 9308
3727 9306 3709 9307
TIME...MOT...LOC 1834Z 180DEG 0KT 3726 9325
$$
JLT000
WGUS73 KSGF 131911
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CDT FRI JUN 13 2008
MOC077-132300-
/O.CON.KSGF.FF.W.0098.000000T0000Z-080613T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
205 PM CDT FRI JUN 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
GREENE COUNTY...
AT 159 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA.
SINCE 7 AM...RAINFALL AMOUNTS HAVE AVERAGED BETWEEN TWO AND FIVE
INCHES ACROSS THE WARNED AREA. DUE TO THE EXTREME AMOUNT OF RAINFALL
AND THE CONTINUED SURGE OF HIGH RAINFALL RATES THROUGH THE
AFTERNOON...FLASH FLOODING IS BECOMING EXTREMELY DANGEROUS IN THE
CITY OF SPRINGFIELD. ALL STREAMS AND CREEKS IN THE CITY ARE OUT OF
THEIR BANKS AND FLOODING NUMEROUS CITY STREETS. IN ADDITION...SOME
OF THE MAJOR ROUTES IN SPRINGFIELD ARE CLOSED DUE TO THE FLOOD
WATERS RISING. SEVERAL WATER RESCUES HAVE BEEN REPORTED IN THE
SPRINGFIELD AREA AND AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS
LIKELY THROUGH 6 PM.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
LAT...LON 3710 9361 3742 9363 3742 9307 3727 9308
3727 9306 3709 9307
TIME...MOT...LOC 1905Z 180DEG 0KT 3726 9325
$$
JLT000
WGUS73 KSGF 132024
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT FRI JUN 13 2008
MOC077-132300-
/O.CON.KSGF.FF.W.0098.000000T0000Z-080613T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
317 PM CDT FRI JUN 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
GREENE COUNTY...
AT 312 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA.
AN EXTREME FLASH FLOOD EVENT IS UNFOLDING ACROSS THE CITY OF
SPRINGFIELD. RAINFALL TOTALS SINCE THIS MORNING HAVE AVERAGED
BETWEEN THREE AND SIX WITH LOCALLY HIGHER AMOUNTS. ALL STREAMS AND
CREEKS IN THE SPRINGFIELD AREA ARE OUT OF THEIR BANKS AND FLOODING
NUMEROUS CITY STREETS. SEVERAL MAJOR ROUTES IN THE SPRINGFIELD AREA
HAVE TWO TO THREE FEET OF FLOWING WATER WITH NUMEROUS WATER RESCUES
SINCE 1 PM. SOME OF THE RIVER GAGES IN THE SPRINGFIELD AREA HAVE
RISEN SIX TO TEN FEET SINCE NOON WITH SOME AREAS AS HIGH AS THE
BRIDGE LEVEL.
RAINFALL HAS SIGNIFICANTLY DECREASED SINCE 230 PM WITH THE MAIN
HEAVY RAINFALL ACROSS SOUTHERN PARTS OF GREENE COUNTY. AN ADDITIONAL
ONE HALF INCH IS LIKELY ALONG THE GREENE...CHRISTIAN COUNTY LINE
THROUGH 4 PM WHICH WILL CAUSE ADDITIONAL FLOODING PROBLEMS ALONG THE
JAMES RIVER AND WILSON CREEK.
REMEMBER...DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR
LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3710 9361 3742 9363 3742 9307 3727 9308
3727 9306 3709 9307
TIME...MOT...LOC 2017Z 180DEG 0KT 3726 9325
$$
JLT000
WGUS73 KSGF 132101
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT FRI JUN 13 2008
MOC077-132300-
/O.CON.KSGF.FF.W.0098.000000T0000Z-080613T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
356 PM CDT FRI JUN 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
GREENE COUNTY...
AT 351 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA.
AN EXTREME FLASH FLOOD EVENT IS UNFOLDING ACROSS THE CITY OF
SPRINGFIELD. RAINFALL TOTALS SINCE THIS MORNING HAVE AVERAGED
BETWEEN THREE AND SIX WITH LOCALLY HIGHER AMOUNTS. ALL STREAMS AND
CREEKS IN THE SPRINGFIELD AREA ARE OUT OF THEIR BANKS AND FLOODING
NUMEROUS CITY STREETS. SEVERAL MAJOR ROUTES IN THE SPRINGFIELD AREA
HAVE TWO TO THREE FEET OF FLOWING WATER WITH NUMEROUS WATER RESCUES
SINCE 1 PM. SOME OF THE RIVER GAGES IN THE SPRINGFIELD AREA HAVE
RISEN SIX TO TEN FEET SINCE NOON WITH SOME AREAS AS HIGH AS THE
BRIDGE LEVEL.
AS OF 4 PM THE MAJOR STREETS IN SPRINGFIELD THAT ARE CLOSED.
CHESTNUT AT NATIONAL AVENUE.
CAMPBELL AVENUE AT MEADOWMERE STREET.
GLENSTONE AT COMMERCIAL STREET.
SEVERAL OTHER MORE LOCALIZED STREETS ARE BARRICADED AS WELL.
MOTORISTS SHOULD NOT ATTEMPT TO CROSS BARRICADED STREETS. UNTIL THE
RAIN SUBSIDES...THESE STREETS WILL LIKELY REMAIN UNDERWATER AND
SHOULD BE AVOIDED IF AT ALL POSSIBLE.
MOST OF THE RAINFALL IN GREENE COUNTY HAS ENDED AS OF 4 PM.
HOWEVER...RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH
FLOODING.
LAT...LON 3710 9361 3742 9363 3742 9307 3727 9308
3727 9306 3709 9307
TIME...MOT...LOC 2056Z 180DEG 0KT 3726 9325
$$
JLT000
WGUS73 KSGF 132256
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 PM CDT FRI JUN 13 2008
MOC077-132306-
/O.EXP.KSGF.FF.W.0098.000000T0000Z-080613T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
556 PM CDT FRI JUN 13 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM CDT FOR GREENE
COUNTY...
A FLOOD WARNING HAS BEEN ISSUED FOR THE AREA UNTIL 11 AM SATURDAY.
THE HEAVY RAINFALL HAS ENDED AND FLOOD WATERS WILL GRADUALLY RECEDE.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3710 9361 3742 9363 3742 9307 3727 9308
3727 9306 3709 9307
TIME...MOT...LOC 2256Z 180DEG 0KT 3726 9325
$$
ANGLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:23 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 13, 6:23 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 AM CDT FRI JUN 13 2008
.DISCUSSION...
A WEST TO EAST LINE OF CONVECTION DEVELOPED OVER SOUTHERN KANSAS AND
WESTERN MISSOURI OVERNIGHT. INDIVIDUAL UPDRAFTS CONTINUE TO TRAIN
ALONG THE SAME LOCATIONS WITHIN THE LINE...WHICH HAS INCREASED
CONCERNS FOR SIGNIFICANT FLASH FLOODING. THE IMMEDIATE CONCERN IS
FOR AREAS OF WESTERN CHEROKEE COUNTY THAT HUG LIGHTNING
CREEK...CHERRY CREEK...AND THE NEOSHO RIVER.
EXCESSIVE RAIN IN NEOSHO AND CRAWFORD COUNTIES WILL CAUSE FLOODING
WITHIN THESE STREAMS...WHICH FLOWS INTO THE CHEROKEE LOWLANDS.
ADDITIONAL FLOODING IS LIKELY WITHIN THE FLASH FLOOD WATCH AREA OF
WEST CENTRAL AND CENTRAL MISSOURI.
BOURBON...VERNON...ST.CLAIR...AND BARTON COUNTIES REALLY NEED TO
MONITOR FLASH FLOODING OVER THE NEXT SEVERAL HOURS. A RAINFALL
REPORT OF 6.50 INCHES JUST CAME IN FROM WILSON COUNTY KANSAS.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY
AS THE FRONTAL SYSTEM GRADUALLY SHIFTS DEEPER INTO THE CWA.
AFTERNOON HEATING WILL LIKELY CONTRIBUTE TO INCREASED AREAL COVERAGE
IN THIS ACTIVITY. THIS INSTABILITY ALONG WITH RADAR TRENDS FROM
ONGOING CONVECTION PROMPTED ME TO SWING TODAYS POP FORECAST CLOSER TO
THE WETTER WRF SOLUTION. ALSO LOWERED TEMPERATURES SEVERAL DEGREES
DUE TO CLOUDS AND PRECIP HANGING ON THROUGH MOST OF THE DAY.
THE COLD FRONT WILL PUSH SOUTH INTO ARKANSAS BY TONIGHT. THIS WILL
ALLOW FOR A DRY AND PLEASANT WEEKEND. AFTERNOON HIGHS IN THE 80S
BOTH SATURDAY AND SUNDAY...WHILE OVERNIGHT LOWS WILL FALL INTO THE
LOW 60S.
HEADING INTO NEXT WEEK...THE FORECAST BECOME VERY DIFFICULT AS
THUNDERSTORM COMPLEXES WILL LIKELY DEVELOP ON A NIGHTLY BASIS.
ATTEMPTING TO PINPOINT WHERE THESE SYSTEMS WILL DEVELOP AND IMPACT
IS NEARLY IMPOSSIBLE AT THIS POINT. HOWEVER...THE OZARKS WILL BE
POSITIONED ALONG THE PERIMETER OF THE SUMMERTIME RIDGE...WHICH IS A
FAVORABLE POSITION FOR EXPERIENCING A SERIES OF THUNDERSTORMS. WILL
FOLLOW THE MEX POPS RATHER CLOSELY THROUGH THE EXTENDED FORECAST.
CRAMER
&&
.AVIATION...
CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL IMPACT THE JOPLIN AND
SPRINGFIELD AIRPORTS THROUGH MOST OF THE MORNING HOURS. PILOTS
FLYING IN AND OUT OF SOUTHWEST MISSOURI SHOULD CLOSELY MONITOR RADAR
AS STORMS IMPACT THE REGION. VISIBILITIES MAY FALL INTO THE MVFR
CATEGORY AS HEAVY RAIN UNFOLDS...WHILE CEILINGS RANGE FROM 1000 -
3000 NEAR STORMS.
A COLD FRONT WILL EVENTUALLY SHIFT SOUTH OF THE REGION. SHOWERS AND
THUNDERSTORMS WILL ALSO EXIT SOUTH. UPON THE PASSAGE OF THIS
FRONT...THE WIND DIRECTION WILL SHIFT TO THE NORTH FOR THE REST OF
THE NIGHT. DRY CONDITIONS WILL ALSO ACCOMPANY THIS CHANGE IN
AIRMASS.
CRAMER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MOZ055>058-066>070-
077>081-088-089.
KS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 13, 7:36 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 736 AM CDT FRI JUN 13 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 736 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL IMPACT EXTREME SOUTHEAST KANSAS AND PARTS OF THE MISSOURI OZARKS TODAY. EXCESSIVE RAINFALL LEADING TO SIGNIFICANT FLASH FLOODING IS EXPECTED. ANYONE LIVING IN LOW LYING AREAS THAT TYPICALLY EXPERIENCE FLOODING SHOULD CLOSELY MONITOR THOSE STREAMS...AND REACT QUICKLY IF FLASH FLOODING BECOMES A POTENTIAL HAZARD. THESE STORMS WILL LIKELY EXIT THE REGION SOMETIME DURING THE EVENING HOURS AS A COLD FRONT SHIFTS SOUTH INTO ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BEGINNING LATE SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. THE LATEST FORECAST ANALYSIS SUGGESTS THAT THE REGION WILL BE POSITIONED UNDER A WEATHER PATTERN THAT IS FAVORABLE FOR OVERNIGHT THUNDERSTORM COMPLEXES. THIS COULD LEAD TO ADDITIONAL FLOODING...ALONG WITH RESULTING IN ADDITIONAL SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Jun 13, 4:16 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 AM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0414 AM HEAVY RAIN GRAVOIS MILLS 38.31N 92.83W
06/13/2008 M1.40 INCH MORGAN MO PUBLIC
MEASURED 1.40 INCHES IN ONE HALF HOUR
&&
JLTLocal storm report, Jun 13, 7:18 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM HEAVY RAIN COLLINS 37.89N 93.62W
06/13/2008 M2.50 INCH ST. CLAIR MO BROADCAST MEDIA
0716 AM HEAVY RAIN SUNRISE BEACH 38.18N 92.78W
06/13/2008 M2.50 INCH CAMDEN MO BROADCAST MEDIA
0717 AM HEAVY RAIN 1 W EL DORADO SPRINGS 37.88N 94.04W
06/13/2008 M2.40 INCH CEDAR MO BROADCAST MEDIA
0717 AM HEAVY RAIN HUMANSVILLE 37.79N 93.58W
06/13/2008 E2.25 INCH POLK MO BROADCAST MEDIA
&&
HATCHLocal storm report, Jun 13, 7:19 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HEAVY RAIN GIRARD 37.51N 94.84W
06/13/2008 M1.96 INCH CRAWFORD KS CO-OP OBSERVER
0719 AM HEAVY RAIN CAPLINGER MILLS 37.79N 93.80W
06/13/2008 M2.00 INCH CEDAR MO CO-OP OBSERVER
&&
HATCHLocal storm report, Jun 13, 7:38 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HEAVY RAIN ARCADIA 37.64N 94.62W
06/13/2008 M3.00 INCH CRAWFORD KS PUBLIC
&&
HATCHLocal storm report, Jun 13, 7:45 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM FLASH FLOOD FORT SCOTT 37.84N 94.71W
06/13/2008 BOURBON KS EMERGENCY MNGR
NUMEROUS LOW WATER ROADS AND BRIDGES ACROSS THE COUNTY
UNDERWATER AND IMPASSABLE.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:40 AM CDT | Flash Flood Warning | SGF | Barton, St. Clair, Vernon | 6 hr |
| Jun 13, 4:05 AM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Jun 13, 4:36 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 3 more | 6 hr |
| Jun 13, 6:30 AM CDT | Areal Flood Advisory | SGF | Lawrence, Newton | 4 hr |
| Jun 13, 7:10 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Greene, McDonald, Stone | 4 hr |
| Jun 13, 7:36 AM CDT | Areal Flood Advisory | SGF | Laclede, Maries, Phelps, Pulaski, Webster, Wright | 3 hr |
| Jun 13, 8:31 AM CDT | Flash Flood Warning | SGF | Newton | 9 hr |
| Jun 13, 8:58 AM CDT | Areal Flood Warning | SGF | Barton, St. Clair, Vernon | 24 hr |
| Jun 13, 9:53 AM CDT | Areal Flood Advisory | SGF | Lawrence | 3 hr |
| Jun 13, 9:53 AM CDT | River Flood Warning | SGF | Cedar | 58 hr |
| Jun 13, 11:01 AM CDT | Areal Flood Advisory | SGF | Barton, Camden, Cedar, Dade, Dallas, Hickory and 5 more | 6 hr |
| Jun 13, 11:45 AM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 13, 12:05 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Pulaski, Webster, Wright | 6 hr |
| Jun 13, 12:45 PM CDT | Flash Flood Warning | SGF | Dade, Jasper, Polk | 5 hr |
| Jun 13, 2:23 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Dent, Douglas, Phelps, Stone and 1 more | 6 hr |
| Jun 13, 2:29 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 30 min |
| Jun 13, 2:37 PM CDT | River Flood Warning | SGF | Jasper | 53 hr |
| Jun 13, 3:51 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 4 hr |
| Jun 13, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 25 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 43 min |
| Jun 13, 5:20 PM CDT | Areal Flood Warning | SGF | Dade, Dallas, Greene, Jasper, Laclede, Lawrence and 5 more | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.